Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 288, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2002, 2:08 PM CDT for Leake County, Mississippi. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2002, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 11, 2002, 2:50 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leake County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:30 PM CDT | Thunderstorm Wind | Sunrise, MS | Several trees were blown down around the community. |
| Jul 11, 2:45 PM CDT | Thunderstorm Wind | Sunrise, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519 WUUS54 KJAN 111908 SVRJAN MSC079-111950- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT THU JUL 11 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI * UNTIL 250 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHEAST OF CARTHAGE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR CARTHAGE AT 230 PM CDT BE NEAR STANDING PINE AT 250 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3293 8932 3293 8954 3264 8956 3265 8934
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:20 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 9:20 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 920 AM CDT THU JUL 11 2002 SATELLITE AND RADAR SHOWS CONVECTION ON THE INCREASE IN EAST CENTRAL AND SE MS AT THIS TIME. HAVE UPDATED TO REMOVE MENTION OF AFTERNOON IN THOSE ZONES. NO OTHER CHANGES AT THIS POINT. JAN 94/73 91/73 87 44567 MEI 94/73 91/73 87 44567 .JAN... AR...NONE. LA...NONE. MS...NONE. 08
In the hours before
Special weather statement, Jul 11, 12:35 PM CDT, 1 hour 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CDT THU JUL 11 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS TO 65 MPH WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. A VERY MOIST AND UNSTABLE AIRMASS WAS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY REGION TODAY. THE COMBINATION OF AN APPROACHING COLD FRONT...AND NUMEROUS BOUNDARIES FROM EARLIER THUNDERSTORMS ACROSS THE AREA...WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. WITH THE AIRMASS BEING QUITE UNSTABLE ACROSS THE REGION...A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND. WHILE A FEW ISOLATED SEVERE STORMS MAY OCCUR...THE COVERAGE OF SEVERE STORMS IS NOT EXPECTED TO BE SUFFICIENT TO REQUIRE THE ACTIVATION OF STORM SPOTTERS OR HAM RADIO OPERATORS THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:10 PM CDT | Flash Flood Warning | JAN | Lamar | 115 min |
| Jul 11, 12:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Jul 11, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 40 min |
| Jul 11, 1:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 39 min |
| Jul 11, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 44 min |
| Jul 11, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 47 min |
| Jul 11, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 47 min |
| Jul 11, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 43 min |
| Jul 11, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| Jul 11, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Jul 11, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Jul 11, 4:26 PM CDT | Flash Flood Warning | JAN | Attala | 84 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.